Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 487, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 10, 2008, 6:43 AM CST for Pike County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2008, 6:43 AM CST (12:43 UTC)
- Expired
- Dec 10, 2008, 7:30 AM CST
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Pike County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 7:10 AM CST | TSTM WND DMG | Troy, AL | NUMEROUS TREES WERE BLOWN DOWN COUNTYWIDE. THE UTILITY COMPANY ESTIMATED UP TO 4 THOUSAND CUSTOMERS WITHOUT POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 1:41 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 101243
SVRBMX
ALC109-101330-
/O.NEW.KBMX.SV.W.0487.081210T1243Z-081210T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 AM CST WED DEC 10 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...TROY...GOSHEN...
* UNTIL 730 AM CST
* AT 641 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GOSHEN...OR 8
MILES SOUTHEAST OF LUVERNE...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY
UNIVERSITY...TROY MUNICIPAL AIRPORT...ANTIOCH...BANKS AND LINWOOD
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3165 8617 3168 8615 3177 8615 3198 8586
3197 8579 3189 8579 3188 8567 3183 8567
3161 8601 3162 8617
TIME...MOT...LOC 1243Z 231DEG 43KT 3163 8617
$$
12/SIRMON1 follow-up statement
000
WWUS54 KBMX 101314
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 AM CST WED DEC 10 2008
ALC109-101330-
/O.CON.KBMX.SV.W.0487.000000T0000Z-081210T1330Z/
PIKE AL-
714 AM CST WED DEC 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR PIKE COUNTY...
AT 712 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SANDFIELD...OR ABOUT 9 MILES
NORTHEAST OF TROY...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOSIE
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST WEDNESDAY
AFTERNOON FOR SOUTHEASTERN ALABAMA.
LAT...LON 3171 8605 3173 8608 3180 8606 3189 8599
3197 8587 3196 8580 3189 8579 3188 8567
3183 8567 3169 8600
TIME...MOT...LOC 1314Z 231DEG 43KT 3191 8583
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 3:32 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 10, 3:32 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 AM CST WED DEC 10 2008 .DISCUSSION... WHAT A CORNUCOPIA OF WEATHER OVER THE NEXT 36 HOURS. OBVIOUSLY DEALING WITH LINE OF CONVECTION THIS MORNING. THE SEVERE THREAT HAS MOVED INTO AREAS ALONG...AND SOOON WILL BE SOUTH/EAST OF... THE I-20 CORRIDOR. COLD FRONT HELPING PUSH THIS CONVECTION ALONG WILL PUSH INTO CENTRAL ALABAMA LATER THIS MORNING...BUT START TO STALL AFTER THAT. AREA OF RAIN AND STORMS REMAINS WIDESPREAD...AND WILL NEED LIKELY TO CATEGORICAL POPS ACROSS THE ENTIRE FORECAST FRONTIER. RAINFALL ASSOCIATED WITH THE MOST VIGOROUS CONVECTIVE UPDRAFTS HAS BEEN...AND WILL LIKELY REMAIN...IMPRESSIVE. GIVEN THE RATHER DRY ANTECEDENT CONDITIONS...WILL FOREGO ANY FLOOD WATCHES AT THIS TIME. HOWEVER...WILL HAVE TO WATCH HOW THINGS GO OVER THE NEXT 6 TO 12 HOURS. POPS REMAIN HIGH THROUGH TONIGHT...AS UPPER LEVEL LOW CUTS OFF ALONG THE GULF COAST AND STARTS WHAT WILL BE AN INTERESTING JOURNEY ACROSS THE GULF COAST STATES. WHEN IT REACHES ALABAMA ON THURSDAY...IT WILL BRING WITH IT A DYNAMICALLY CHILLED COLUMN OF AIR. MODEL SOUNDINGS DURING THE DAY ON THURSDAY SHOW AN ATMOSPHERE THAT IS OH-SO-CLOSE TO PRODUCING SNOW ALL THE WAY DOWN TO THE SURFACE. THROW IN SOME MELTATIVE COOLING (THAT THE MODELS DONT HANDLE ALL THAT WELL)...AND ANY BURSTS OF HEAVIER PRECIPITATION THURSDAY COULD PRODUCE END UP PRODUCING A BRIEF BURST OF HONEST TO GOODNESS SNOW. EVERYTHING IS SO BORDERLINE...AND CONFIDENCE IN A SNOWY SCENARIO IS STILL ON THE LOW SIDE. BUT WILL OBVIOUSLY NEED TO WATCH THE UPCOMING MODEL RUNS CLOSELY. ALL PRECIP (IN WHATEVER FORM IT MAY BE IN) SHOULD MOVE OUT THURSDAY EVENING...LEAVING DRY CONDITIONS FOR THE REST OF THE END OF THE WEEK. MODELS IN PRETTY GOOD AGREEMENT IN ESTABLISHING A GULF OF MEXICO UPPER LEVEL RIDGE EARLY TO MIDDLE OF NEXT WEEK. IF THE MODELS CONTINUE TO TREND THAT WAY...WOULDNT BE SURPRISED TO SEE FORECAST HIGH TEMPS RISE INTO THE 70S. /61/ && .AVIATION... CEILINGS AND VISIBILITIES WILL REMAIN LOW...DUE TO RAIN AND THUNDERSTORMS. ADDITIONAL DETAILS TO FOLLOW WITH ISSUANCE OF 12Z TAFS. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 42 43 30 50 / 80 90 90 40 0 ANNISTON 67 44 46 29 53 / 100 100 90 40 0 BIRMINGHAM 62 40 43 30 51 / 80 100 90 30 0 TUSCALOOSA 56 40 40 29 52 / 70 100 90 20 0 CALERA 65 41 43 30 53 / 90 100 90 30 0 AUBURN 67 57 57 32 54 / 100 100 80 20 0 MONTGOMERY 69 47 48 31 55 / 100 100 70 20 0 TROY 70 51 52 32 56 / 100 100 70 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL OF CENTRAL ALABAMA THROUGH 6 AM. &&
Hazardous weather outlook, Dec 10, 2:10 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 AM CST WED DEC 10 2008 ALZ011>015-017>050-101230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 210 AM CST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. A FEW GUSTS MAY REACH 35 MPH ON OPEN WATERWAYS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A STRONG COLD FRONT SLOWLY MOVES INTO CENTRAL ALABAMA. THE THREAT COVERS MUCH OF THE ENTIRE AREA AND WILL LAST MUCH OF THE NIGHT. MORE SPECIFICALLY...ISOLATED TORNADOES WILL BE POSSIBLE ROUGHLY EAST OF A LINE FROM JASPER...TO LIVINGSTON. THE BEST TIMING FOR THE TORNADO THREAT APPEARS TO BE THROUGH 4 AM FOR AREAS ALONG AND NORTH OF INTERSTATE 20...AND THROUGH 8 AM TO LAYFAYETTE AND FORT DEPOSIT. FOR AREAS IN FAR SOUTHEASTERN ALABAMA...THE STORMS WILL NOT REACH THE AREA UNTIL AFTER 6 AM. IN ADDITION TO THE SEVERE THUNDERSTORM THREATS...LOCALLY HEAVY RAINFALL IS POSSIBLE AREAWIDE. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. THESE RAIN AMOUNTS MAY PRODUCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ROUGHLY ALONG AND SOUTH OF OF A LINE FROM SELMA TO AUBURN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE. THURSDAY...A DEEP AND COLD UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA. THE AIR IS EXPECTED TO BE COLD ENOUGH ALOFT FOR RAIN TO MIX WITH SNOW AND POSSIBLY CHANGE OVER TO ALL SNOW DURING THE DAY. NO TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME DUE TO SURFACE TEMPERATURES REMAINING WELL ABOVE FREEZING. IT WILL ALSO BE BREEZY WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY FOR WEST ALABAMA TONIGHT. 75/LINHARES
In the hours before
Local storm report, Dec 10, 5:56 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
556 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG OAKMAN 33.71N 87.39W
12/10/2008 WALKER AL BROADCAST MEDIA
POSSIBLE TORNADO TOUCHDOWN IN THE OAKMAN AREA. OAKMAN HAD
SIGNIFICANT DAMAGE TO THE ELEMENTARY SCHOOL AND SOME
DAMAGE TO THE HIGH SCHOOL FOOTBALL FIELD...THE VISITORS
BLEACHERS ARE IN THE MIDDLE OF THE FIELD. THERE ARE
SEVERAL TREES DOWN AND ROOF DAMAGE TO HOMES. POWER WAS
REPORTED OUT IN SOME PARTS OF THE AREA ALSO.
&&
JBWLocal storm report, Dec 10, 6:03 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
12/10/2008 ST. CLAIR AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN ON HIGHWAY 411 NEAR THE BETHEL
CHURCH AREA. SOME DAMAGE TO THE CHURCH...EXACT EXTENT
UNKNOWN. SEVERAL HOMES DAMAGED IN THIS AREA ALSO.
&&
JBWLocal storm report, Dec 10, 6:15 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 SSW SHOTSVILLE 34.20N 88.15W
12/09/2008 E60.00 MPH MARION AL FIRE DEPT/RESCUE
REPORTED NEAR THE TOWN OF BEXAR ALONG HWY 78.
0936 PM TSTM WND DMG HAMILTON 34.14N 87.98W
12/09/2008 MARION AL LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 17 NORTH BETWEEN SULIGENT AND
DETROIT.
0936 PM TSTM WND DMG 1 N DETROIT 34.04N 88.17W
12/09/2008 LAMAR AL EMERGENCY MNGR
TREES DOWN ON HWY 17 NEAR THE TOWN OF DETROIT.
1000 PM TSTM WND DMG HAMILTON 34.14N 87.98W
12/09/2008 MARION AL EMERGENCY MNGR
TREES REPORTED DOWN ACROSS COUNTY
1144 PM HAIL HAMILTON 34.14N 87.98W
12/09/2008 E0.25 INCH MARION AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED IN THE DOUBLE SPRINGS AREA.
1144 PM HAIL DOUBLE SPRINGS 34.15N 87.40W
12/09/2008 E0.25 INCH WINSTON AL EMERGENCY MNGR
REPORTED IN THE DOUBLE SPRINGS AREA.
1215 AM FLASH FLOOD SULLIGENT 33.89N 88.13W
12/10/2008 LAMAR AL EMERGENCY MNGR
STREET FLOODING ON HIGHWAY 18 WEST WITH DEPTH ESTIMATED
AT ONE AND ONE HALF FEET AND ESTIMATED10 INCHES DEEP ON
HIGHWAY 278 NEAR SULLIGENT.
1217 AM LIGHTNING JASPER 33.85N 87.27W
12/10/2008 WALKER AL PUBLIC
TRANSFORMERS ON FIRE NEAR JASPER...ESTIMATED WINDS OF
AROUND 60 MPH.
0105 AM HAIL MANCHESTER 33.90N 87.25W
12/10/2008 E0.25 INCH WALKER AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED NEAR MANCHESTER.
0115 AM TSTM WND DMG OAKMAN 33.71N 87.39W
12/10/2008 WALKER AL EMERGENCY MNGR
REPORTS OF TREES DOWN IN OAKMAN, SIPSEY, AND PARRISH.
0420 AM TSTM WND DMG MOODY 33.60N 86.49W
12/10/2008 ST. CLAIR AL BROADCAST MEDIA
POSSIBLE TORNADO TOUCHDOWN IN THE OAKMAN AREA. OAKMAN HAD
SIGNIFICANT DAMAGE TO THE ELEMENTARY SCHOOL AND SOME
DAMAGE TO THE HIGH SCHOOL FOOTBALL FIELD...THE VISITORS
BLEACHERS ARE IN THE MIDDLE OF THE FIELD. THERE ARE
SEVERAL TREES DOWN AND ROOF DAMAGE TO HOMES. POWER WAS
REPORTED OUT IN SOME PARTS OF THE AREA ALSO.
0435 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
12/10/2008 ST. CLAIR AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN ON HIGHWAY 411 NEAR THE BETHEL
CHURCH AREA. SOME DAMAGE TO THE CHURCH...EXACT EXTENT
UNKNOWN. SEVERAL HOMES DAMAGED IN THIS AREA ALSO.
&&
JBWLocal storm report, Dec 10, 6:27 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
12/10/2008 ST. CLAIR AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN IN THE ODENVILLE AREA. SEVERAL
HOMES WITH ROOF DAMAGE.
&&
JBWLocal storm report, Dec 10, 6:32 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 SSW SHOTSVILLE 34.20N 88.15W
12/09/2008 E60.00 MPH MARION AL FIRE DEPT/RESCUE
REPORTED NEAR THE TOWN OF BEXAR ALONG HWY 78.
0936 PM TSTM WND DMG 1 N DETROIT 34.04N 88.17W
12/09/2008 LAMAR AL EMERGENCY MNGR
TREES DOWN ON HWY 17 NEAR THE TOWN OF DETROIT.
0936 PM TSTM WND DMG HAMILTON 34.14N 87.98W
12/09/2008 MARION AL LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 17 NORTH BETWEEN SULIGENT AND
DETROIT.
1000 PM TSTM WND DMG HAMILTON 34.14N 87.98W
12/09/2008 MARION AL EMERGENCY MNGR
TREES REPORTED DOWN ACROSS COUNTY
1144 PM HAIL DOUBLE SPRINGS 34.15N 87.40W
12/09/2008 E0.25 INCH WINSTON AL EMERGENCY MNGR
REPORTED IN THE DOUBLE SPRINGS AREA.
1144 PM HAIL HAMILTON 34.14N 87.98W
12/09/2008 E0.25 INCH MARION AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED IN THE DOUBLE SPRINGS AREA.
1215 AM FLASH FLOOD SULLIGENT 33.89N 88.13W
12/10/2008 LAMAR AL EMERGENCY MNGR
STREET FLOODING ON HIGHWAY 18 WEST WITH DEPTH ESTIMATED
AT ONE AND ONE HALF FEET AND ESTIMATED10 INCHES DEEP ON
HIGHWAY 278 NEAR SULLIGENT.
1217 AM LIGHTNING JASPER 33.85N 87.27W
12/10/2008 WALKER AL PUBLIC
TRANSFORMERS ON FIRE NEAR JASPER...ESTIMATED WINDS OF
AROUND 60 MPH.
0105 AM HAIL MANCHESTER 33.90N 87.25W
12/10/2008 E0.25 INCH WALKER AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED NEAR MANCHESTER.
0115 AM TSTM WND DMG OAKMAN 33.71N 87.39W
12/10/2008 WALKER AL EMERGENCY MNGR
REPORTS OF TREES DOWN IN OAKMAN, SIPSEY, AND PARRISH.
0318 AM TSTM WND DMG OAKMAN 33.71N 87.39W
12/10/2008 WALKER AL EMERGENCY MNGR
REPORTS OF TREES DOWN IN THE OAKMAN, SIPSEY, AND PARRISH.
0420 AM TSTM WND DMG OAKMAN 33.71N 87.39W
12/10/2008 WALKER AL BROADCAST MEDIA
POSSIBLE TORNADO TOUCHDOWN IN THE OAKMAN AREA. OAKMAN HAD
SIGNIFICANT DAMAGE TO THE ELEMENTARY SCHOOL AND SOME
DAMAGE TO THE HIGH SCHOOL FOOTBALL FIELD...THE VISITORS
BLEACHERS ARE IN THE MIDDLE OF THE FIELD. THERE ARE
SEVERAL TREES DOWN AND ROOF DAMAGE TO HOMES. POWER WAS
REPORTED OUT IN SOME PARTS OF THE AREA ALSO.
0435 AM TSTM WND DMG MOODY 33.60N 86.49W
12/10/2008 ST. CLAIR AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN ON HIGHWAY 411 NEAR THE BETHEL
CHURCH AREA. SOME DAMAGE TO THE CHURCH...EXACT EXTENT
UNKNOWN. SEVERAL HOMES DAMAGED IN THIS AREA ALSO.
0435 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
12/10/2008 ST. CLAIR AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN IN THE ODENVILLE AREA. SEVERAL
HOMES WITH ROOF DAMAGE.
&&
JBWLocal storm report, Dec 10, 6:37 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 SSW SHOTSVILLE 34.20N 88.15W
12/09/2008 E60.00 MPH MARION AL FIRE DEPT/RESCUE
REPORTED NEAR THE TOWN OF BEXAR ALONG HWY 78.
0936 PM TSTM WND DMG 1 N DETROIT 34.04N 88.17W
12/09/2008 LAMAR AL EMERGENCY MNGR
TREES DOWN ON HWY 17 NEAR THE TOWN OF DETROIT.
0936 PM TSTM WND DMG HAMILTON 34.14N 87.98W
12/09/2008 MARION AL LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 17 NORTH BETWEEN SULIGENT AND
DETROIT.
1000 PM TSTM WND DMG HAMILTON 34.14N 87.98W
12/09/2008 MARION AL EMERGENCY MNGR
TREES REPORTED DOWN ACROSS COUNTY
1144 PM HAIL DOUBLE SPRINGS 34.15N 87.40W
12/09/2008 E0.25 INCH WINSTON AL EMERGENCY MNGR
REPORTED IN THE DOUBLE SPRINGS AREA.
1144 PM HAIL HAMILTON 34.14N 87.98W
12/09/2008 E0.25 INCH MARION AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED IN THE DOUBLE SPRINGS AREA.
1215 AM FLASH FLOOD SULLIGENT 33.89N 88.13W
12/10/2008 LAMAR AL EMERGENCY MNGR
STREET FLOODING ON HIGHWAY 18 WEST WITH DEPTH ESTIMATED
AT ONE AND ONE HALF FEET AND ESTIMATED10 INCHES DEEP ON
HIGHWAY 278 NEAR SULLIGENT.
1217 AM LIGHTNING JASPER 33.85N 87.27W
12/10/2008 WALKER AL PUBLIC
TRANSFORMERS ON FIRE NEAR JASPER...ESTIMATED WINDS OF
AROUND 60 MPH.
0105 AM HAIL MANCHESTER 33.90N 87.25W
12/10/2008 E0.25 INCH WALKER AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED NEAR MANCHESTER.
0115 AM TSTM WND DMG OAKMAN 33.71N 87.39W
12/10/2008 WALKER AL EMERGENCY MNGR
REPORTS OF TREES DOWN IN OAKMAN, SIPSEY, AND PARRISH.
0420 AM TSTM WND DMG OAKMAN 33.71N 87.39W
12/10/2008 WALKER AL BROADCAST MEDIA
POSSIBLE TORNADO TOUCHDOWN IN THE OAKMAN AREA. OAKMAN HAD
SIGNIFICANT DAMAGE TO THE ELEMENTARY SCHOOL AND SOME
DAMAGE TO THE HIGH SCHOOL FOOTBALL FIELD...THE VISITORS
BLEACHERS ARE IN THE MIDDLE OF THE FIELD. THERE ARE
SEVERAL TREES DOWN AND ROOF DAMAGE TO HOMES. POWER WAS
REPORTED OUT IN SOME PARTS OF THE AREA ALSO.
0435 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
12/10/2008 ST. CLAIR AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN IN THE ODENVILLE AREA. ROOF
DAMAGE TOS SEVERAL HOMES.
0435 AM TSTM WND DMG MOODY 33.60N 86.49W
12/10/2008 ST. CLAIR AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN ON HIGHWAY 411 NEAR THE BETHEL
CHURCH AREA. SOME DAMAGE TO THE CHURCH...EXACT EXTENT
UNKNOWN. SEVERAL HOMES DAMAGED IN THIS AREA ALSO.
0435 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
12/10/2008 ST. CLAIR AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN IN THE ODENVILLE AREA. SEVERAL
HOMES WITH ROOF DAMAGE.
&&
JBWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:52 PM CST | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 7 hr |
| Dec 9, 9:15 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 45 min |
| Dec 9, 9:45 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Dec 9, 9:59 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 31 min |
| Dec 9, 10:01 PM CST | Tornado Warning | BMX | Pickens | 44 min |
| Dec 9, 10:47 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Pickens, Tuscaloosa, Walker | 43 min |
| Dec 9, 11:01 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Winston | 3 hr |
| Dec 9, 11:13 PM CST | Tornado Warning | BMX | Greene, Pickens | 32 min |
| Dec 9, 11:36 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 39 min |
| Dec 9, 11:45 PM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 30 min |
| Dec 10, 12:06 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 24 min |
| Dec 10, 12:22 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter | 38 min |
| Dec 10, 12:31 AM CST | Tornado Warning | BMX | Fayette, Walker | 29 min |
| Dec 10, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 49 min |
| Dec 10, 12:50 AM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 40 min |
| Dec 10, 12:55 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 50 min |
| Dec 10, 12:59 AM CST | Tornado Warning | BMX | Walker, Winston | 16 min |
| Dec 10, 1:09 AM CST | Tornado Warning | BMX | Blount, Walker | 6 min |
| Dec 10, 1:31 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 44 min |
| Dec 10, 1:32 AM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 28 min |
| Dec 10, 1:55 AM CST | Tornado Warning | BMX | Jefferson | 9 min |
| Dec 10, 1:57 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 33 min |
| Dec 10, 2:00 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 30 min |
| Dec 10, 2:12 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 48 min |
| Dec 10, 2:26 AM CST | Tornado Warning | BMX | Blount, Etowah | 34 min |
| Dec 10, 2:32 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 28 min |
| Dec 10, 3:07 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 23 min |
| Dec 10, 3:11 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Dec 10, 3:28 AM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas | 34 min |
| Dec 10, 3:38 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Dec 10, 4:17 AM CST | Tornado Warning | BMX | Cherokee | 13 min |
| Dec 10, 4:38 AM CST | Tornado Warning | BMX | St. Clair | 20 min |
| Dec 10, 4:40 AM CST | Tornado Warning | BMX | Lowndes, Montgomery | 35 min |
| Dec 10, 4:44 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Dec 10, 5:07 AM CST | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 23 min |
| Dec 10, 5:32 AM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 28 min |
| Dec 10, 6:24 AM CST | Tornado Warning | BMX | Pike | 51 min |
| Dec 10, 6:49 AM CST | Tornado Warning | BMX | Cleburne, Randolph | 15 min |
| Dec 10, 6:51 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 6 days |
| Dec 10, 6:51 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Dec 10, 7:18 AM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 27 min |
| Dec 10, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 49 min |
| Dec 10, 8:24 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 36 min |
| Dec 10, 9:56 AM CST | Areal Flood Advisory | BMX | Barbour, Pike | 4 hr |
| Dec 10, 3:24 PM CST | Flash Flood Watch | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more | 20 hr |
| Dec 10, 3:54 PM CST | Winter Storm Watch | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 12 hr |
| Dec 10, 4:01 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.